Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Unflat connections in $ 3$-sphere bundles over $ S\sp{4}$

Authors: Andrzej Derdziński and A. Rigas
Journal: Trans. Amer. Math. Soc. 265 (1981), 485-493
MSC: Primary 53C05; Secondary 55R10
MathSciNet review: 610960
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The paper concerns connections in $ 3$-sphere bundles over $ 4$-manifolds having the property of unflatness, which is a necessary condition in order that a natural construction give a Riemannian metric of positive sectional curvature in the total space. It is shown that, as conjectured by A. Weinstein, the only $ 3$-sphere bundle over $ {S^4}$ with an unflat connection is the Hopf bundle.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 53C05, 55R10

Retrieve articles in all journals with MSC: 53C05, 55R10

Additional Information

PII: S 0002-9947(1981)0610960-4
Keywords: Unflat connection, positive sectional curvature, $ 3$-sphere bundle
Article copyright: © Copyright 1981 American Mathematical Society

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia